MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/14/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, a vela suprarenal proximal extension, and a limb stent graft.Approximately five and a half (5.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak and asymptomatic.The physician elected to treat the patient by implanting an additional afx vela suprarenal on (b)(6) 2022.The endoleak was confirmed resolved.
 
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.Devices remain implanted.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest type ii endoleak from lumbar occurred that was not included in the event as reported.These findings were discovered during an examination of the 1month and 67month post implant computerized tomography scan.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.Though unable to identify the contributing factors due to a lack of the pre-ct imaging, it is unclear if the type ii endoleak from the lumbar contributed to the reported event.The final patient status was reported being stable no additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.B5: describe event or problem ¿ correction; updated.D10: concomitant medical products and therapy dates - correction.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx bifurcated stent graft, a vela suprarenal proximal extension, and a limb stent graft.Approximately five and a half (5.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak and asymptomatic.The physician elected to treat the patient by implanting an additional afx vela suprarenal on (b)(6) 2022.The endoleak was confirmed resolved.Correction: the patient was initially treated for an abdominal aortic aneurysm (aaa) with implant of an afx2 bifurcated stent graft, a vela suprarenal proximal extension, and a limb stent graft.Approximately five and a half (5.5) years post initial procedure, the patient presented at routine follow-up with a type ia endoleak and asymptomatic.The physician elected to treat the patient by implanting an additional afx vela suprarenal on (b)(6) 2022.The endoleak was confirmed resolved.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest type ii endoleak from lumbar occurred that was not included in the event as reported.The type ii endoleak was discovered during review of the 1month and 67month post implant computerized tomography scan.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13846018
Report Number2031527-2022-00058
Device Sequence Number20016634
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)181015
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/15/2018
Device Model NumberA25-25/C95-O20 V
Device Lot Number1389175-039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2022
Supplement Date Received by Manufacturer04/15/2022
Initial Report FDA Received Date03/22/2022
Supplement Report FDA Received Date04/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/02/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX BIFURCATED STENT GRAFT, SN (B)(6). ; AFX LIMB STENT GRAFT, SN (B)(6). ; AFX2 BIFURCATED STENT GRAFT, SN (B)(6) .
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Patient SexMale